Hi there - I’m one of those rare birds that are taking a break from insulin pumping for upcoming holidays (going into Algonquin Park here in Canada to portage - and don’t want to muck up my Animas pump that even though it’s “water tight” - don’t want to risk it going wonky and causing concerns for both myself and my fellow portage mates).
So, I’m giving Tresiba a go as my basal or long lasting insulin (and Fiasp for my fast acting insulin for bolus / correction if needed). First 3 days were interesting, with adjusting to it being in my system, so was experiencing highs overnight … but now on Day 5 I’ve been waking up around 6 AM with low (I wear a CGM Dexcom G4). I’m wondering, to avoid the lows overnight, should I perhaps be giving the Tresiba shot at an earlier time, say around dinner time, rather than my usual 23h00? I really do NOT want to experience in bear country as I’ve been told … no juice boxes, sweets in tent at night … I’ll be jumping at the food bag in the tree … not a hope in hell I say.
Tonight I’m taking 1 less unit of Tresiba to see how that goes for next few days, but figured I’d just wing this question out to you all here.
If this experiment continues (I have another 2 weeks to figure this out) with having lows … I’ll just go back to Levemir, which in the past on pump breaks has been great by taking it X3 a day, and that way I have ability to adjust the amount of insulin based on my activity level - much like the insulin pump (that’s the only thing I’ve been missing lately with the pump, when a low comes, the ability to put the pump into a lower basal percentage mode).
Thanks a bunch for reading my words above!!